Q. How to reduce the anger of my son?

Answered by Dr. Padmapriya Chandran and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Encephalitis or Intense Anger? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

My son is very aggressive, sensitive, short temper, get panic, hyper and angry quickly. He could not listen to any good suggestions or guidance. He does not have a mental resistance. However, he is very sincere about his studies. He has got 83% marks in his studies. Now, he is preparing for the board exam. He tries a lot to study but gets pressure. He was suffered from brain fever at the age of 2.5 years. I have tried to give him ayurveda brain tonics like Shankhapushpi, anjeer, etc. But after taking those, he became more violent. There is no problem about sleeping. He plays cricket very well. He has good knowledge about computer, mobile, etc. How to reduce anger and increase the mind resistance of my son? I request you to guide me properly and suggest any medicine to solve his problem. Thank you.


Related Questions:
I have anxiety disorder and was prescribed with 5mg lorazapam. But this dosage gives poor response. Is it safe to take one more tablet?
Is it safe to take Risperidone for hallucination for a long time?
How long is Risperidone effective?
 

Dr. Padmapriya Chandran
MBBS., DPM
Psychiatry, Psychologist/ Counsellor

Hi,

Welcome to icliniq.com.

  • Your son has suffered from viral encephalitis at a very young age, which could have been a significant insult to the growing brain.
  • The irritability and anger outbursts are a result of post encephalitis sequelae. It can be controlled with medications.
  • I suggest tablet Oxetol (Oxcarbazepine) 150 mg at night, tablet Sizodon (Risperidone) 1 mg once daily along with tablet Ativan (Lorazepam) 1 mg at night for two weeks.
  • I advise an EEG (electroencephalogram) for him. You can review with me along with the EEG report for further follow-up.

For further information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor

 

Hi doctor,

Thank you for your kind suggestions. Are all tablets essential for him? He has no sleeping problem. His exam has come near, will the tablet affect him or increase his sleep?

 

Dr. Padmapriya Chandran
MBBS., DPM
Psychiatry, Psychologist/ Counsellor

Hi,

Welcome back to icliniq.com.

  • Since he has an organic brain problem, he has to be treated only by medications. The behavioural disturbances are the result of an early insult to the brain.
  • The abnormal brain activity has to be controlled. Getting an EEG is important.
  • The medications will only benefit the child. The medications are not mere sleeping pills. They will help him to offset his anger.

For further information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Are Paxil and Crestor safe when taken together?
Query: Hello doctor,I have been taking Ativan 0.5 mg for some time now but my nurse practitioner wants me off. So, she prescribed Paxil 20 mg once daily. I am also on Crestor 10 mg. Are all of these safe together? I am not sure I trust a nurse practitioner.  Read Full »
Dr. Jeremy David O'kennedy
HIV AIDS Specialist

Answer: Hello, Welcome to icliniq.com. It is always a good idea to be sure. Paxil (Paroxetine) is a respected and very effective SSRI (selective serotonin reuptake inhibitor) and commonly used to treat major depressive disorder, generalized anxiety disorder, panic disorder, etc. Unlike Ativan (Lorazepam)...  Read Full »
 
Are anger issues, fear of abandonment, suicidal or impulsive tendencies due to BPD?
Query: Hello doctor, I am wondering if I have BPD as I do have all the symptoms (with anger issues, fear of abandonment, suicidal or impulsive tendencies, and idealization the most prominent) as well as have passed multiple credible psychological tests. I am currently not on any medication and no formal i...  Read Full »
Dr. Saurav Kumar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. I can only say that if a psychiatrist has labeled you as a borderline then only you should worry about being one. I would advise you to stop being judgmental about yourself and stop being bothered about how the world judges you. From the description which you have provi...  Read Full »
 
How can I handle break-up issue and lack of interest in new city?
Query: Hello doctor, I am 22 years old, female. I moved to a new city, for my job purpose, and I do not have any interest in this city. I do not like and recently my boyfriend broke up with me. After four years of long relationship. Now I cannot get over him. I cannot erase memories. I feel devastated and...  Read Full »
Dr. Lisa Barros Mascarenhas
Psychiatrist

Answer: Hi, Welcome to icliniq.com. You seem to be facing a number of things at one time. It is indeed a lot at once, but you get through this phase a stronger and wiser self after this life experience. Firstly, you need to talk to someone face to face to vent out, a friend or someone close to you. Try ke...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Ankylosing Spondylitis
This article discusses about the causes, pathology, clinical features, musculoskeletal manifestation, investigation and ...Read more »
Is having severe leg pain during pregnancy normal?
Hello doctor, There is a complaint of severe pain in both the legs in my wife who is 14 weeks pregnant. She is unable t ...Read more »
The pulse rate started to fall after giving Epinephrine in a 4-year-old child. Kindly give your opinion.
Hello doctor, I am reviewing the patient care of a 4-year-old child diagnosed with the flu. He was having trouble breat ...Read more »